Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 74, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 14, 2005, 6:47 PM PDT for San Bernardino County, California. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 6:47 PM PDT (01:47 UTC)
- Expired
- Aug 14, 2005, 7:30 PM PDT
- In force
- 43 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 150149 SVRVEF CAC071-150230- /O.NEW.KVEF.SV.W.0074.050815T0147Z-050815T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 647 PM PDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE COMMUNITIES OF...BARSTOW...BARSTOW * UNTIL 730 PM PDT * AT 637 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF BARSTOW...AND MOVING WEST AT 15-20 MPH. LAT...LON 3481 11710 3480 11671 3500 11670 3503 11708 $$ RUNK
1 follow-up statement
000 WWUS55 KVEF 150208 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 707 PM PDT SUN AUG 14 2005 CAC071-150230- /O.CON.KVEF.SV.W.0074.000000T0000Z-050815T0230Z/ SAN BERNARDINO CA- 707 PM PDT SUN AUG 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM PDT FOR CENTRAL SAN BERNARDINO COUNTY... AT 657 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 3 MILES NORTHWEST OF DAGGETT...MOVING WEST AT 15 MPH. LAT...LON 3481 11710 3480 11671 3500 11670 3503 11708 $$ RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:55 PM PDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 14, 4:55 PM PDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 455 PM PDT SUN AUG 14 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL BRING A SOUTH TO SOUTHEAST FLOW TO THE REGION THROUGH MONDAY. THIS WILL PULL MOISTURE FROM ARIZONA UP ACROSS SOUTHERN NEVADA INTO EASTERN CALIFORNIA AND PRODUCE THUNDERSTORMS ACROSS MUCH OF THE REGION. DRIER SOUTHWEST FLOW WILL DEVELOP TUESDAY AND WEDNESDAY TO DECREASE THUNDERSTORM COVERAGE BY THE MIDDLE OF THE COMING WEEK. && .SHORT TERM...THE DIFFLUENT FLOW OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA RESULTING FROM THE UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST HAS PRODUCED BROAD UPWARD FORCING FOR FAIRLY WIDESPREAD CONVECTION THIS AFTERNOON ACROSS CLARK LINCOLN AND MOHAVE COUNTIES. THERE IS NO REAL DECREASE IN DYNAMIC SUPPORT OVERNIGHT BUT SHOULD SEE A SIGNIFICANT DECREASE IN COVERAGE AFTER THE LOSS OF SOLAR HEATING. MONDAY STILL LOOKS EVERY BIT...IF NOT MORE...SUPPORTIVE OF ORGANIZED CONVECTION ACROSS A SIMILAR AREA AND PROBABLY EXTENDING MORE INTO INYO AND ESMERALDA COUNTY. WILL SEE A STRONGER JET OVER THE REGION MONDAY AND LIKELY BETTER VERTICAL WIND SHEAR. SOUTHWEST FLOW FROM THE LOW SHOULD EVENTUALLY SPREAD DRIER AIR UP THROUGH SOUTHEAST CALIFORNIA AND INTO SOUTHERN NEVADA TUESDAY. LINGERING LOW LEVEL MOISTURE WILL STILL SUPPORT ISOLATED THUNDERSTORMS AND MAY BE FAIRLY WELL ORGANIZED. && .LONG TERM...THE 12Z GFS CONTINUES TO INDICATE A PERSISTENT DRY SOUTHWEST FLOW FROM WEDNESDAY THROUGH NEXT WEEKEND AND LITTLE CHANGE WAS MADE TO THE INHERITED DRYING TREND. && .AVIATION...WIDESPREAD THUNDERSTORMS SURROUNDING THE LAS VEGAS VALLEY AND EXTENDING SOUTHEAST THROUGH THE PEACH SPRINGS CORRIDOR WILL DECREASING IN COVERAGE AFTER 03Z. GENERAL STORM MOVEMENT IS TO THE NORTH AT 10 TO 15 MPH. WINDS WILL SHIFT DIRECTION AND SPEEDS CONSIDERABLY THROUGH AT LEAST 03Z DUE TO THE OUTFLOWS FROM CONVECTION. MONDAY WILL SEE FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY IN ALL CORRIDORS AND IN THE LAS VEGAS CONTROL AREA AND VALLEY AFTER 18Z. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR
Hazardous weather outlook, Aug 14, 10:10 AM PDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1010 AM PDT SUN AUG 14 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-140700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1010 AM PDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORM COVERAGE WILL INCREASE ACROSS SOUTH CENTRAL NEVADA AND EASTERN CALIFORNIA TODAY. ALTHOUGH SOME STORMS WILL BE CAPABLE OF HEAVY RAIN...STORM MOVEMENT SHOULD BE FAST ENOUGH TO ALLEVIATE THE THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL CONTINUE TO PROVIDE A SOUTH TO SOUTHEAST FLOW WITH ADDITIONAL MOISTURE COMING FROM ARIZONA ACROSS SOUTHERN NEVADA AND INTO EASTERN CALIFORNIA MONDAY. THIS SYSTEM WILL ALSO PROVIDE BROAD UPWARD FORCING AND SHOULD HELP ORGANIZE THUNDERSTORM DEVELOPMENT ACROSS MUCH OF THE AREA ON MONDAY. STRONG WINDS...HEAVY RAIN AND HAIL WILL BE A THREAT WITH THE MORE ORGANIZED THUNDERSTORMS. THE LOW PRESSURE SYSTEM WILL CONTINUE TO SUPPORT ORGANIZED THUNDERSTORMS TUESDAY FOLLOWED BY A DRIER SOUTHWEST FLOW SPREADING OVER THE REGION WEDNESDAY AND THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND POSSIBLY TUESDAY. JGA
In the hours before
Local storm report, Aug 14, 4:13 PM PDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL RED ROCK CANYON 36.14N 115.45W
08/14/2005 0.75 INCH CLARK NV CO-OP OBSERVER
RED ROCK VISITOR CENTER
&&
JACQUESLocal storm report, Aug 14, 4:14 PM PDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
414 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM FLASH FLOOD HENDERSON 36.03N 115.00W
08/14/2005 CLARK NV LAW ENFORCEMENT
VALLE VERDE AND ASEO VERDE
&&
JACQUESLocal storm report, Aug 14, 4:44 PM PDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
444 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 15 W CALIENTE 37.62N 114.79W
08/14/2005 LINCOLN NV LAW ENFORCEMENT
MM 81 AND 76 US HWY 93 FLOODED
&&
JACQUESLocal storm report, Aug 14, 6:20 PM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
620 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 5 N HIKO 37.67N 115.22W
08/14/2005 LINCOLN NV LAW ENFORCEMENT
ROADS WASHED OUT NORTH OF HIKO
&&
JACQUESLocal storm report, Aug 14, 6:26 PM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
626 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 16 SE ALAMO 37.19N 114.95W
08/14/2005 LINCOLN NV LAW ENFORCEMENT
MM 20 HWY 93. ROAD COVERED AND NOT PASSABLE.
&&
JACQUESLocal storm report, Aug 14, 6:28 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
628 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 24 W CALIENTE 37.61N 114.95W
08/14/2005 LINCOLN NV LAW ENFORCEMENT
MM 67 HWY 93. HIGHWAY COVERED AND NOT PASSABLE
&&
JACQUESThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Aug 15, 2:59 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 46 min |
| Aug 15, 3:44 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 46 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.